major medication change !!

Discussion in 'General Parenting' started by jannie, Sep 21, 2008.

  1. jannie

    jannie trying to survive....

    So for many reasons we have decided to eliminate trileptal and trial lamictal instead. Please wish us luck....

    I have been so scared because difficult child has been on the trileptal abilify combinatin since 5 1/2 and he is now almost 9 years old. We did add lexapro back in April. Anyway I wrote a long letter to the school explaining the process letting them know that he may experience side effects and/or agressive behaviors that were present prior to the trilpetal etc.....I've been beyond nervous hoping that we are making the right decision to try something new...This is the first time ever we are cutting back medication.

    Meanwhile, he's actually been ok...In August we decreased the lexapro from 10 mg to 5 mg and as of a few weeks ago, he went from 900 mg trileptal to 750, down to 600, down to 450 and tomorrow we will go down to 300. He's had a few issues (one big fight at recess, but I must say another difficult child started it..and mine responded back) and a broken remote control....but not nearly as bad as I thought. Academically he's had a great start...which leads me to believe that the medications have been causing some cognitive dulling.....He's more willing to read with me and his fluency has improved He's not really worse maybe even a bit better.... it's also so scary.....

    Although he seems to be doing ok, the plan is to still introduce the lamictal because maybe with a small dosage we can decrease the abilify some....

    I've been so preoccupied and worried....and busy with working full time that I have not been really available to resond to others...but know that I am thinking of you all....
     
  2. Andy

    Andy Active Member

    Good luck to you and difficult child. I hope all goes well and that you will be able to differentiate between the withdrawal and the original need for the medications. These are scary times - withdrawals are no fun - even mild ones and everything something comes up you will need to either chalk it up to withdrawal or decide if it needs to be addressed!

    I am taking my difficult child off Flouxetine so am going through some of the same feelings you are having. We just have to do what feels right.

    Keep us posted!
     
  3. Wiped Out

    Wiped Out Well-Known Member Staff Member

    Jannie,
    I'm glad school is going well for difficult child. I hope the Lamictal is a good medication for your difficult child, it has been good for my difficult child (of course, it's all relative with my difficult child as to what good actually is).
     
  4. jannie

    jannie trying to survive....

    trust me....good is ALL relative with my difficult child as well....this weekend he had a easy child friend over...and let me tell you this easy child looked at me and at difficult child behavior several times during this play date as to what the heck is wrong with your boy...why isn't he listening to you right away? why is he being so competitive...it's only a game...
     
Loading...